Alert archive / Kansas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 313, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Sep 9, 2019, 5:21 PM CDT for Logan County, Thomas County, Kansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 9, 2019, 5:21 PM CDT (22:21 UTC)
- Expired
- Sep 9, 2019, 6:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Logan County, KS, Thomas County, KS
The radar
The Goodland radar (KGLD), 58 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 9, 4:44 PM CDT, 37 minutes earlier.
Area forecast discussion, Sep 9, 4:44 PM CDT, 37 minutes before
Area Forecast Discussion National Weather Service Goodland KS 344 PM MDT Mon Sep 9 2019 .SHORT TERM...(This evening through Tuesday Night) Issued at 237 PM MDT Mon Sep 9 2019 Looking aloft today, will see a more westerly flow take over. Went and took pops down today to around 20%, and shifted the higher pops to hug our southeastern border. As of 3 PM, convection had begun developing along this area. That said, lower levels still look like they are a bit dryer that previously thought, so not expecting much convection or fog developing across the Tri-State area this evening into tomorrow. Any storms and showers that continue to develop will originate along our southern CWA border and propogate slowly to the east northeast. An isolated severe storm will be possible. Threats anticipated will be large hail and damaging wind. Showers and storms are expected to end by midnight. Tuesday, an upper level trough will deepen and push it's way from the west coast over Colorado, lining up southwest of our area, centered on WFO PUB's area by Wednesday night. Along with this, we will see the return of some mid-level moisture. This may be just enough to generate a couple of showers and storms, but, at this time, no severe weather is expected. Will be taking a closer look at winds tomorrow, guidance is in disagreement, but we may see some significant sustained winds across the area. Went with CONSALL for the Tuesday evening time period. RH's will still be too high for any fire weather concerns, but it's something that should be mentioned. .LONG TERM...(Wednesday through Monday) Issued at 111 PM MDT Mon Sep 9 2019 A trough moves northeast into the northern Plains by Thursday morning with a ridge sitting over most of the eastern U.S. The trough moves out of the northern and central Plains Thursday night as a ridge moves in over the Intermountain West. Almost zonal flow aloft moves over the Tri-State area Friday through Saturday as a ridge and trough move across southern Canada. Low pressure extends south into the northwest and north-central U.S. through Sunday as the center of high pressure sits just off the Mid-Atlantic coast. During the day Monday, a ridge develops over the Intermountain West as a trough forms along the Pacific Northwest coastline. A cold front moves across the Tri-State region Wednesday night associated with a mid-latitude cyclone over the eastern Dakotas. Showers and thunderstorms are expected Wednesday evening associated with the front. There is an isolated chance for storms Thursday evening along and south of Hwy 40/287 with otherwise dry conditions through the beginning of next week. High pressure at the surface moves over the Plains and Intermountain West behind the cold front. By Saturday, leeside troughing develops along the Front Range of the Rockies. High temperatures in the mid-70s to lower 90s are expected with cooler temperatures Thursday and Friday. Low temperatures will range from the upper 40s to mid-60s with the coldest morning Friday. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1240 PM MDT Mon Sep 9 2019 Throughout the remainder of the TAF period, VFR conditions are expected to prevail at the Goodland and McCook terminal. This afternoon, there will be a chance of showers and storms impacting the terminals, but confidence on timing and location was too low to add in the TAFs. Storms will start in the afternoon, ending by midnight tonight. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...EV LONG TERM...NEWMAN AVIATION...EV
Hazardous weather outlook, Sep 9, 12:08 PM CDT, 5 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 1108 AM MDT Mon Sep 9 2019 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-101715- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 1108 AM MDT Mon Sep 9 2019 /1208 PM CDT Mon Sep 9 2019/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... This afternoon, a few strong to severe thunderstorms are possible in southwest Nebraska and northwest Kansas. The primary threats with these storms will be large hail, damaging winds, and heavy downpours. Storms should form this afternoon and move east out of northwest Kansas around midnight. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY... A few strong to severe thunderstorms are possible on Tuesday and Wednesday. Wednesday will have greater chances as a front moves across the Tri-State area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not required.
In the hours before
Local storm report, Sep 9, 12:32 PM CDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GOODLAND KS
1132 AM MDT MON SEP 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 AM HEAVY RAIN 4 S OAKLEY 39.07N 100.85W
09/09/2019 M1.20 INCH LOGAN KS PUBLIC
TOTAL RAINFALL OVER PREVIOUS 12 HOURS.
RELAYED VIA EM.
0755 AM HEAVY RAIN OAKLEY 39.13N 100.86W
09/09/2019 M1.12 INCH LOGAN KS EMERGENCY MNGR
TOTAL RAINFALL OVER PREVIOUS 12 HOURS.
0755 AM HEAVY RAIN 5 SSE OAKLEY 39.05N 100.83W
09/09/2019 M1.00 INCH LOGAN KS PUBLIC
TOTAL RAINFALL OVER PREVIOUS 24 HOURS.
RELAYED VIA EM.
0700 AM HEAVY RAIN OAKLEY 39.13N 100.86W
09/09/2019 M1.10 INCH LOGAN KS TRAINED SPOTTER
CORRECTS PREVIOUS HEAVY RAIN REPORT FROM
OAKLEY. TOTAL RAINFALL OVER PREVIOUS 12
HOURS. VIA TWITTER.
0700 AM HEAVY RAIN 4 SW ARAPAHOE 38.81N 102.23W
09/09/2019 M1.35 INCH CHEYENNE CO COCORAHS
TOTAL RAINFALL OVER PREVIOUS 24 HOURS.
&&Special weather statement, Sep 9, 4:51 PM CDT, 30 minutes before
Special Weather Statement National Weather Service Goodland KS 451 PM CDT Mon Sep 9 2019 KSZ014-015-092215- Sheridan KS-Thomas KS- 451 PM CDT Mon Sep 9 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN THOMAS AND SOUTHWESTERN SHERIDAN COUNTIES UNTIL 515 PM CDT... At 450 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles northwest of Grinnell, moving northeast at 20 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Menlo, Angelus and Seguin. LAT...LON 3913 10067 3917 10081 3939 10074 3931 10049 TIME...MOT...LOC 2150Z 203DEG 18KT 3922 10071 DDT
Special weather statement, Sep 9, 4:57 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Goodland KS
457 PM CDT Mon Sep 9 2019
KSZ028-092215-
Logan KS-
457 PM CDT Mon Sep 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LOGAN COUNTY UNTIL 515 PM
CDT...
At 457 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Russell Springs, or 19 miles west of Scott State
Lake, moving northeast at 20 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Russell Springs.
LAT...LON 3879 10135 3906 10105 3894 10085 3870 10120
3870 10134
TIME...MOT...LOC 2157Z 227DEG 19KT 3878 10125
DDTThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 2:06 AM CDT | Special Weather Statement | GLD | Sherman | 24 min |
| Sep 9, 4:51 PM CDT | Special Weather Statement | GLD | Sheridan | 24 min |
| Sep 9, 4:57 PM CDT | Special Weather Statement | GLD | Logan | 18 min |
| Sep 9, 5:08 PM CDT | Severe Thunderstorm Warning | GLD | Sheridan | 52 min |
| Sep 9, 5:29 PM CDT | Severe Thunderstorm Warning | GLD | Logan | 23 min |
| Sep 9, 5:58 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Sheridan | 32 min |
| Sep 9, 6:10 PM CDT | Special Weather Statement | GLD | Sheridan | 20 min |
| Sep 9, 6:15 PM CDT | Severe Thunderstorm Warning | GLD | Graham, Sheridan | 33 min |
| Sep 9, 6:27 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Thomas | 48 min |
| Sep 9, 6:56 PM CDT | Severe Thunderstorm Warning | GLD | Logan | 34 min |
| Sep 8, 8:31 PM CDT | Special Weather Statement | GLD | Cheyenne | 14 min |
| Sep 8, 10:03 PM CDT | Special Weather Statement | GLD | Yuma | 27 min |
| Sep 9, 12:36 AM CDT | Special Weather Statement | GLD | Cheyenne | 24 min |
| Sep 9, 12:56 AM CDT | Special Weather Statement | GLD | Kit Carson | 34 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.